Texas, 2011

Drought in Texas, November 1 to 30, 2011

November 1 to 30, 2011 · NWS SJT · 24 events in 24 counties and zones

Although some much needed rainfall fell across portions of West Central Texas, the rainfall was not enough to eliminate the year long drought. The highest rainfall amounts occurred across Throckmorton County and along and east of a line from Brownwood to Coleman to Junction where rainfall amounts in excess of an inch fell.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Although some much needed rainfall fell across portions of West Central Texas, the rainfall was not enough to eliminate the year long drought. The highest rainfall amounts occurred across Throckmorton County and along and east of a line from Brownwood to Coleman to Junction where rainfall amounts in excess of an inch fell. Outside of this area, scattered showers produced lighter rainfall amounts. The cooler and wetter fall weather continued to reduce the wildfire threat. The U.S. Drought Monitor, issued through the National Mitigation Drought Center continued to depict extreme to exceptional drought over a large part of West Central Texas. There was some improvement as the drought was downgraded to severe from the northern half of Tom Green County northeast towards Abilene, Albany, Coleman, Ballinger and Clyde.

According to the Texas Crop Weather Report prepared by the Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas.|Days were mild with cold nights. A few areas reported light showers, but most counties remained very dry. The cotton harvest neared completion; only irrigated fields were being harvested. Growers were almost finished planting small grains. Some earlier planted fields were up and being grazed. Winter wheat was in poor condition due to low soil moisture. Rangeland and pasture conditions continued to decline. Hay was in short supply, and no grazing was available in many areas. Livestock producers further increased supplemental feeding of cattle. Livestock producers across Crockett County continued to cull and sell off herds due to the continued drought conditions and hay shortages.

It appears that farmers and ranchers have suffered the most from this year long drought. The drought has also resulted in some water wells going dry across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 31, 10:26 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Oct 31, 10:26 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1126 PM CDT MON OCT 31 2011

.DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
SOUTHERLY FLOW WILL CONTINUE ACROSS THE AREA DURING THE NEXT 24
HOURS. WIND SPEEDS WILL BE AROUND 10 KNOTS TONIGHT...AND INCREASE
TO 10 TO 20 KNOTS WITH GUSTS NEAR 30 KNOTS TUESDAY. ALSO...HAVE
ADDED LLWS TO THE KABI AND KSJT TAFS UNTIL 14Z TUE. LCL MVFR CIGS MAY
DEVELOP ALONG THE I-10 CORRIDOR LATE TONIGHT AND TUESDAY MORNING.
OTHERWISE...VFR CONDITIONS ARE EXPECTED.

21

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 53  78  56  69  37 /   0   0   0  10  10
SAN ANGELO 	 53  82  57  74  36 /   0   0   0  10  10
JUNCTION 	 48  79  56  80  40 /   0   0   0  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 31, 1:45 PM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
245 PM CDT MON OCT 31 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
245 PM CDT MON OCT 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 drought. Local standard time, as filed.

Drought, Brown

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Brown forecast zone
Reported by
Other Federal Agency
Coordinates
31.774, -99.000 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed Brown County in a severe to extreme drought category.

Drought, Coleman

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Coleman forecast zone
Reported by
Other Federal Agency
Coordinates
31.773, -99.454 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed Coleman County in a severe to extreme drought category.

Drought, Callahan

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Callahan forecast zone
Reported by
Other Federal Agency
Coordinates
32.298, -99.373 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed Callahan County in a severe drought category.

Drought, Shackelford

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Shackelford forecast zone
Reported by
Other Federal Agency
Coordinates
32.736, -99.354 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed Shackelford County in a severe drought category.

Drought, Runnels

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Runnels forecast zone
Reported by
Other Federal Agency
Coordinates
31.831, -99.976 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed Runnels County in a severe drought category.

Drought, Taylor

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Taylor forecast zone
Reported by
Other Federal Agency
Coordinates
32.301, -99.890 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed most of Taylor County in a severe drought category.

Drought, Tom Green

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Tom Green forecast zone
Reported by
Other Federal Agency
Coordinates
31.404, -100.462 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed the northeast half of Tom Green County in a severe drought category and the southwest portion of Tom Green County in an exceptional drought category.

Drought, Concho

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Concho forecast zone
Reported by
Other Federal Agency
Coordinates
31.327, -99.864 (the zone’s center; the record gives no point)

The U.S. Drought Monitor places the north half of Concho County in a severe drought category and the south half in an extreme drought category.

Drought, Crockett

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Crockett forecast zone
Reported by
Other Federal Agency
Coordinates
30.723, -101.412 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed Crockett County in an exceptional drought category.

Drought, Irion

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Irion forecast zone
Reported by
Other Federal Agency
Coordinates
31.304, -100.982 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed Irion County in an exceptional drought category.

Drought, Kimble

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kimble forecast zone
Reported by
Other Federal Agency
Coordinates
30.487, -99.749 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed Kimble County in an exceptional drought category.

Drought, Mason

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Mason forecast zone
Reported by
Other Federal Agency
Coordinates
30.718, -99.226 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed Mason County in an exceptional drought category.

Drought, Menard

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Menard forecast zone
Reported by
Other Federal Agency
Coordinates
30.890, -99.821 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed Menard County in an exceptional drought category.

Drought, San Saba

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
San Saba forecast zone
Reported by
Other Federal Agency
Coordinates
31.155, -98.818 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed San Saba County in an exceptional drought category.

Drought, Schleicher

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Schleicher forecast zone
Reported by
Other Federal Agency
Coordinates
30.897, -100.539 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed Schleicher County an exceptional drought category.

Drought, Sutton

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Sutton forecast zone
Reported by
Other Federal Agency
Coordinates
30.498, -100.538 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed Sutton County in an exceptional drought category.

Drought, Coke

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Coke forecast zone
Reported by
Other Federal Agency
Coordinates
31.889, -100.530 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed Coke County in an extreme drought category.

Drought, Fisher

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Fisher forecast zone
Reported by
Other Federal Agency
Coordinates
32.743, -100.402 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed Fisher County in an exceptional drought category.

Drought, Haskell

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Haskell forecast zone
Reported by
Other Federal Agency
Coordinates
33.178, -99.730 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed Haskell County in an exceptional drought category.

Drought, Jones

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jones forecast zone
Reported by
Other Federal Agency
Coordinates
32.740, -99.879 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed Jones County in an exceptional drought category.

Drought, McCulloch

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
McCulloch forecast zone
Reported by
Other Federal Agency
Coordinates
31.199, -99.347 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed McCulloch County in an exceptional drought category.

Drought, Nolan

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Nolan forecast zone
Reported by
Other Federal Agency
Coordinates
32.304, -100.406 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed Nolan County in an exceptional drought category.

Drought, Throckmorton

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Throckmorton forecast zone
Reported by
Other Federal Agency
Coordinates
33.178, -99.212 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed Throckmorton County in a severe drought category.

Drought, Sterling

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Sterling forecast zone
Reported by
Other Federal Agency
Coordinates
31.828, -101.050 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed Sterling County in an exceptional drought category.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 355073, 355076, 355077, 355078, 355079, 355080, 355081, 355082, 355083, 355084, 355085, 355086, 355087, 355088, 355089, 355091, 355092, 355093, 355094, 355095, 355096, 355097, 355098, 355099.